question-icon

Is Levaquin intake safe for treatment of UTI?

default
Posted on Fri, 11 Jul 2014
Question: I was prescribed Levaquin for a uti after Macrobid did not work. I took the first pill and then looked up side effects on Google which scared me to death. People are talking about dangerous effects of this medication. I'm on 500 mg 1x per day for 7days but now I'm reconsidering taking it again. I asked for biaxin as that has worked but for some reason my doctor wants me on this. How safe is it really? I took it about 9 pm. It is now midnight and thus far, no side effects.
doctor
Answered by Dr. P. T. Patil (51 minutes later)
Brief Answer:
Take appropriate antibiotic after urine culture.

Detailed Answer:
Hello
Thanks for your query,based on the facts that you have posted it appears that you have UTI and have been taking Macrobid but have no satisfactory results hence your Dr has prescribed Levaquin but woried about side effects of Livaquin.

It is always better to take appropriate antibiotic after doing urine culture which determines organisms causing UTI and antibiotics to which these organisms are sensitive to.Taking appropriate antibiotics antibiotics gives results very quickly .

You have taken single dose of Livaquin.You should not be panic about the side effects with single dose.

Get your urine culture done ,you will get reports after 72 hours and start taking antibiotic as per culture report.

Hope I have answered your query ,please feel free to ask if you have more questions ,
I shall be happy to help you
Thanks and Regards.
Dr.Patil.

Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. P. T. Patil (4 hours later)
This did not entirely answer my question. Is this drug safe for me to take? I have woken up with severe knee pain in left knee and I am not sure if it is due to this or not. Should I go back on the Macrobid and give it more time to work?
doctor
Answered by Dr. P. T. Patil (54 minutes later)
Brief Answer:
Livofloxacin is commonly used in UTI .

Detailed Answer:
Hello
Thanks for follow up.Livofloxacin is widely used in treatment for UTI.I have not come across any serious side effects so far .
Pain in your left knee can not be due to Livofloxacin.
You if you are not comfortable with it you can stop taking it and continue with Macrobid and later on switch on to appropriate antibiotic as per culture report.

Thanks and Regards.
Dr.Patil.































Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. P. T. Patil

Urologist

Practicing since :1971

Answered : 10381 Questions

premium_optimized

The User accepted the expert's answer

Share on
Is Levaquin intake safe for treatment of UTI?

Brief Answer: Take appropriate antibiotic after urine culture. Detailed Answer: Hello Thanks for your query,based on the facts that you have posted it appears that you have UTI and have been taking Macrobid but have no satisfactory results hence your Dr has prescribed Levaquin but woried about side effects of Livaquin. It is always better to take appropriate antibiotic after doing urine culture which determines organisms causing UTI and antibiotics to which these organisms are sensitive to.Taking appropriate antibiotics antibiotics gives results very quickly . You have taken single dose of Livaquin.You should not be panic about the side effects with single dose. Get your urine culture done ,you will get reports after 72 hours and start taking antibiotic as per culture report. Hope I have answered your query ,please feel free to ask if you have more questions , I shall be happy to help you Thanks and Regards. Dr.Patil.